Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 12:07 PM EDT for Taylor County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 12:07 PM EDT (16:07 UTC)
- Expired
- Jun 12, 2021, 12:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WWUS82 KTAE 121607
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1207 PM EDT Sat Jun 12 2021
FLZ018-019-028-118-128-121645-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
1207 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM
EDT...
At 1207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Monticello to 9 miles east of
St. Marks. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Lake Bird, Iddo,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 8347 2995 8387 3016 8408 3020 8407
3022 8405 3040 8384
TIME...MOT...LOC 1607Z 294DEG 18KT 3036 8385 3018 8406
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 9:31 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 9:31 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 931 AM EDT Sat Jun 12 2021 ...STRONG STORMS POSSIBLE THIS AFTERNOON... .UPDATE... No updates to the forecast for this morning. 12z upper air sounding from Tallahassee showed the strong instability that is expected across the area this afternoon with MLCAPE just under 2000 J/kg. Minimum convective inhibition (CIN) will lead to a relatively early start to storms this afternoon (probably around noon or 1 ET) and continued growth through the afternoon hours is expected as further instability develops with daytime heating. Largest concerns today with any storms will be strong thunderstorm winds due to a combination of strong instability and dry air in the upper levels above 600mb. This meteorological setup can lead to enhanced microbursts in any thunderstorms. With mid-level flow expected to be elevated as a trough drops into the area, some storm organization is possible with 20-30 knots of shear anticipated to develop. While the biggest threat remains thunderstorm winds, a brief spin-up/tornado can't be ruled out across the Florida Panhandle and Big Bend, especially as the seabreeze potentially increases low level shear in combination with the enhanced mid-level flow aloft. Hail is also possible given the strong instability. Storm development will likely center around two locations this afternoon. Initially storms will likely develop across the Panhandle/Big Bend near the seabreeze by noon and these will slowly progress inland towards the I-10 corridor with development largely being driven by outflow boundaries and daytime heating. Storms will also develop, as we're seeing now, across inland portions of AL/GA and move south as the associated mid-level trough drops south. These storms will move south through the day and eventually interact with the seabreeze. The severe threat will be greatest this afternoon as instability is maximized and storm organization grows. && .PREV DISCUSSION [616 AM EDT]... .NEAR TERM [Through Tonight]... A fairly high coverage of showers and thunderstorms is expected from late morning through this evening as an upper level disturbance moves southeastward with northwest flow aloft. The airmass is expected to be strongly unstable with SBCAPE near 3000 j/kg and DCAPE values near 1000 j/kg. Localized enhancement of the mid-level flow will aid in the potential for organized multicells to develop with gusty winds, a few of which could be marginally severe. Highs will generally be in the upper 80s to lower 90s with overnight lows in the 70s. .SHORT TERM [Sunday Through Monday]... A few impulses embedded within the NW flow aloft will rotate across the trough over the eastern CONUS through the short term period. Surface high pressure to the south will keep winds mostly westerly with PWs ranging from 1.8 to 2.0 inches. Showers and thunderstorms are expected both Sunday and Monday, with higher coverage expected on Sunday. Greater coverage is generally expected over the eastern portions of the area where deeper moisture resides. A combination of the seabreeze, leftover boundaries from earlier convection, and showers and storms moving into the area from the NW to N will all contribute to shower and thunderstorm development during the afternoon and evening hours. A bit of drier air could limit coverage somewhat on Monday. High temperatures are forecast in the low to mid 90s with low temperatures in the low to mid 70s. .LONG TERM [Monday Night Through Saturday]... The large scale pattern remains fairly steady through the long term period with troughing over the eastern CONUS and westerly to southwesterly surface winds over the area. A weak cold front is forecast to approach the area before stalling just to the north on Tuesday. While it's not likely the front will make it all the way through our area, it could serve as a mechanism to initiate some showers and thunderstorms along with the daily seabreeze each afternoon. With the proximity of the front, slightly cooler and drier air is expected in the wake of it with increased cloudiness along and ahead of it, which in turn will keep forecast high temperatures mostly in the mid 80s to low 90s across the area through the week. Low temperatures are forecast in the low to mid 70s. .AVIATION... [Through 12Z Sunday] The coverage of showers and thunderstorms is expected to increase through the day with most areas expected to see storms near or over the terminals by the afternoon hours. Winds will be gusty near storms. .MARINE... West to southwest winds and seas near 1 to 3 feet are expected through the period. Winds may reach caution criteria at times today and tonight. Showers and thunderstorms will be possible over the waters, with the greatest coverage expected this weekend. .FIRE WEATHER... There are no significant fire weather concerns expected for the next several days. .HYDROLOGY... There are no widespread flooding concerns expected for the next several days. However, with a fairly high coverage of showers and thunderstorms expected through this weekend, localized pockets of heavy rain are likely. We cannot rule out brief flooding in urban and poor drainage areas with the heavier storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 72 93 72 92 / 80 60 60 40 40 Panama City 87 75 90 75 88 / 70 50 40 30 30 Dothan 89 72 92 72 92 / 70 60 50 30 30 Albany 90 73 93 73 94 / 60 60 60 20 30 Valdosta 90 71 91 71 91 / 80 60 70 40 40 Cross City 89 74 90 73 89 / 70 60 60 60 50 Apalachicola 87 76 88 75 87 / 70 50 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for South Walton. GA...None. AL...None. GM...None. && UPDATE...Dobbs NEAR TERM...DVD SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...DVD MARINE...Merrifield FIRE WEATHER...DVD HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 12, 9:06 AM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
906 AM EDT Sat Jun 12 2021
GAZ120>122-121330-
Quitman GA-Randolph GA-Clay GA-
906 AM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 930 AM EDT...
At 905 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or 8 miles north of Georgetown, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springvale Station, Hatcher, Morris, Crossroads and Springvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3198 8504 3198 8501 3197 8499 3197 8495
3195 8496 3193 8494 3193 8492 3192 8491
3192 8481 3193 8480 3192 8480 3192 8472
3173 8498 3193 8510 3194 8508 3196 8509
3197 8507 3199 8507
TIME...MOT...LOC 1305Z 316DEG 18KT 3201 8507Special weather statement, Jun 12, 11:28 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1128 AM EDT Sat Jun 12 2021
FLZ008-010-012-108-112-121600-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1128 AM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...SOUTHEASTERN WALTON
AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL NOON EDT/1100 AM CDT/...
At 1128 AM EDT/1028 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles south of Vernon to
12 miles northwest of Panama City Beach. Movement was southeast at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, Southport, Seminole
Hills, Gulf Resort Beach, West Panama City, Camp Flowers, Seaside,
Bahama Beach, Biltmore Beach, Sunnyside, Vicksburg, Bayhead, West
Bay, Inlet Beach, Gulf Lagoon Beach, Magnolia Beach and Recota Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3031 8619 3055 8579 3033 8545 3009 8583
3022 8605 3024 8614
TIME...MOT...LOC 1528Z 318DEG 19KT 3045 8578 3029 8603Special weather statement, Jun 12, 12:01 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1201 PM EDT Sat Jun 12 2021
FLZ012-112-121630-
Coastal Bay FL-Inland Bay FL-
1201 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 1230 PM
EDT/1130 AM CDT/...
At 1200 PM EDT/1100 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles north of Hiland
Park to near Lynn Haven to near Panama City Beach. Movement was
southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Bayhead,
St Andrews State Park, Southport, Magnolia Beach, Cedar Grove, Dirego
Park, Recota Beach, College Station, Bayou George, Camp Flowers,
Biltmore Beach, Brannonville, Millville, Vicksburg and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 8546 3017 8556 3011 8576 3031 8583
3036 8574 3042 8568
TIME...MOT...LOC 1600Z 316DEG 15KT 3036 8564 3030 8567 3025 8580Special weather statement, Jun 12, 12:05 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1205 PM EDT Sat Jun 12 2021
FLZ029-034-121630-
Inland Dixie FL-Lafayette FL-
1205 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 1230 PM EDT...
At 1204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Mayo to 7 miles northeast
of Steinhatchee. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cross City, Shamrock, Hines, Jonesboro, Cross City Airport, Hatch
Bend, Eugene, Fletcher, Guaranto Springs, Fletcher Springs and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2972 8294 2972 8296 2970 8294 2970 8296
2964 8296 2951 8308 2975 8334 3005 8306
2999 8296 2996 8295 2995 8292 2989 8292
2990 8290 2988 8288
TIME...MOT...LOC 1604Z 304DEG 17KT 2997 8312 2977 8333Special weather statement, Jun 12, 12:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1207 PM EDT Sat Jun 12 2021
FLZ018-019-028-118-128-121645-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
1207 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM
EDT...
At 1207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Monticello to 9 miles east of
St. Marks. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Lake Bird, Iddo,
Secotan, Boyd, Lamont, Eridu, Cabbage Grove and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 8347 2995 8387 3016 8408 3020 8407
3022 8405 3040 8384
TIME...MOT...LOC 1607Z 294DEG 18KT 3036 8385 3018 8406The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:28 AM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jun 12, 12:01 PM EDT | Special Weather Statement | TAE | Bay | 29 min |
| Jun 12, 12:05 PM EDT | Special Weather Statement | TAE | Lafayette | 25 min |
| Jun 12, 12:20 PM EDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 12, 12:30 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 12, 12:42 PM EDT | Special Weather Statement | TAE | Lafayette | 33 min |
| Jun 12, 1:00 PM EDT | Special Weather Statement | TAE | Liberty | 30 min |
| Jun 12, 1:05 PM EDT | Special Weather Statement | TAE | Leon | 25 min |
| Jun 12, 1:16 PM EDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Jun 12, 1:31 PM EDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jun 12, 1:44 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| Jun 12, 1:45 PM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 12, 2:12 PM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 33 min |
| Jun 12, 2:21 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 12, 2:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 12, 2:45 PM EDT | Special Weather Statement | TAE | Bay | 45 min |
| Jun 12, 2:48 PM EDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Jun 12, 3:10 PM EDT | Special Weather Statement | TAE | Jackson | 65 min |
| Jun 12, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Jun 12, 3:25 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 12, 3:38 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 52 min |
| Jun 12, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 40 min |
| Jun 12, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 31 min |
| Jun 12, 4:14 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 61 min |
| Jun 12, 4:30 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 12, 4:39 PM EDT | Special Weather Statement | TAE | Franklin | 51 min |
| Jun 12, 5:16 PM EDT | Special Marine Warning | TAE | 79 min | |
| Jun 12, 5:35 PM EDT | Special Weather Statement | TAE | Franklin | 25 min |
| Jun 12, 5:55 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 50 min |
| Jun 12, 6:05 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Jun 12, 6:46 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 44 min |
| Jun 12, 7:19 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jun 12, 7:28 PM EDT | Special Weather Statement | TAE | Bay, Walton, Washington | 47 min |
| Jun 12, 9:06 AM EDT | Special Weather Statement | TAE | Quitman | 24 min |
| Jun 12, 1:59 PM EDT | Special Weather Statement | TAE | Early | 31 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | TAE | Early, Miller, Seminole | 44 min |
| Jun 12, 2:36 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 39 min |
| Jun 12, 6:09 PM EDT | Special Weather Statement | TAE | Ben Hill | 51 min |
| Jun 12, 6:19 PM EDT | Special Weather Statement | TAE | Ben Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more | 56 min |
| Jun 12, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 24 min |
| Jun 12, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more | 40 min |
| Jun 12, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift, Worth | 62 min |
| Jun 11, 8:19 PM EDT | Special Weather Statement | TAE | Henry | 41 min |
| Jun 12, 1:35 PM EDT | Special Weather Statement | TAE | Dale, Houston | 25 min |
| Jun 12, 4:55 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 50 min |
| Jun 12, 5:46 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 59 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.